Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 13, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 11, 2001, 10:38 PM CDT for Lake County, Illinois. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2001, 10:38 PM CDT (03:38 UTC)
- Expired
- Jun 11, 2001, 11:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
County Lake County, IL
The radar
The Chicago radar (KLOT), 85 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 11:15 PM CDT | Thunderstorm Wind 57 M | Antioch, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 10:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3303 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLOT 120340 SVRCHI ILC007-031-037-089-097-111-141-201-120445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO IL 1038 PM CDT MON JUN 11 2001 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOONE COUNTY IN NORTH CENTRAL ILLINOIS DE KALB COUNTY IN NORTH CENTRAL ILLINOIS OGLE COUNTY IN NORTH CENTRAL ILLINOIS WINNEBAGO COUNTY IN NORTH CENTRAL ILLINOIS NORTHERN COOK COUNTY IN NORTHEAST ILLINOIS NORTHERN KANE COUNTY IN NORTHEAST ILLINOIS LAKE COUNTY IN NORTHEAST ILLINOIS MCHENRY COUNTY IN NORTHEAST ILLINOIS * UNTIL 1145 PM CDT * AT 1037 PM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORM FROM 16 MILES NORTH OF HEBRON TO SOUTH BELOIT. OVING SOUTH AT 45 MPH. THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS GREATER THAN 60 MILES AN HOUR. VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:18 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 11, 9:18 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 918 PM CDT MON JUN 11 2001 ZONES UPDATED TO REFLECT SE TURN OF DEVELOPING BOW ECHO OVER C WISCONSIN. STORMS SHOULD CONTINUE TO TURN SE AND MOVE ALONG/JUST NORTH OF WARM FRONT AT 9 PM FROM AROUND LSE-JVL-ARR-VPZ. VERY UNSTABLE ON WARM SIDE WITH 8 PM CAPES OVER 4000 AND SE SFC-6KM SHEAR VECTOR OF 65 KTS OVER SW WI. CORFIDI VECTORS SHOWED THIS TURN NICELY. IMMEDIATE LAKE SHORE MAgY BE STABILIZED A BIT BY LAKE BREEZE. AF
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:38 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, Ogle, Winnebago | 67 min |
| Jun 11, 10:38 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Kane, McHenry | 67 min |
| Jun 11, 11:43 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Kane, Lake, McHenry | 32 min |
| Jun 11, 11:43 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, Ogle, Winnebago | 32 min |
| Jun 12, 12:02 AM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Kane | 28 min |
| Jun 12, 12:28 AM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Kane, Kendall, Will | 32 min |
| Jun 12, 12:59 AM CDT | Severe Thunderstorm Warning | LOT | Cook, Will | 31 min |
| Jun 12, 11:56 AM CDT | Severe Thunderstorm Warning | LOT | Lee | 34 min |
| Jun 12, 12:28 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, LaSalle, Lee | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.